Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 18, 2025, 1:41 PM CDT for 30 counties in Mississippi; Ashley County, Chicot County, Arkansas; 7 parishes in Louisiana. It took effect at Mar 19, 2025, 8:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 1:41 PM CDT (18:41 UTC)
- In effect from
- Mar 19, 2025, 8:00 AM CDT
- Expired
- Mar 20, 2025, 1:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Jackson, MS
All 39 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS74 KJAN 181841 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 141 PM CDT Tue Mar 18 2025 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047>049-190245- /O.NEW.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Including the cities of Anguilla, Crossett, St. Joseph, Grenada, Lake Providence, Pickens, Mayersville, Lake Village, Lexington, Madison, Durant, Belzoni, Goodman, Pearl, Winnsboro, Greenwood, Kosciusko, North Carrollton, Brandon, Hamburg, Oak Grove, Delhi, Isola, Bastrop, Epps, Yazoo City, Waterproof, Jackson, Newellton, Rolling Fork, Tchula, Ridgeland, Rayville, Dermott, North Crossett, Indianola, Vicksburg, Vaiden, Tallulah, West Crossett, Eudora, Winona, Canton, Ruleville, Carrollton, Greenville, Richland, and Cleveland 141 PM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...From 8 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DC
4 follow-up statements
594 WWUS74 KJAN 190229 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 929 PM CDT Tue Mar 18 2025 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047>049-191100- /O.CON.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Including the cities of Waterproof, Richland, Pickens, Lexington, Tchula, Mayersville, Bastrop, Epps, Greenwood, Eudora, Brandon, Yazoo City, Crossett, Isola, Winnsboro, St. Joseph, Durant, Ridgeland, Canton, Indianola, Grenada, Jackson, Cleveland, Greenville, Goodman, Lake Village, Newellton, Vicksburg, Dermott, Rolling Fork, Madison, Kosciusko, Oak Grove, Pearl, North Crossett, Rayville, West Crossett, Hamburg, Tallulah, Belzoni, Ruleville, Vaiden, Winona, North Carrollton, Anguilla, Carrollton, Lake Providence, and Delhi 929 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...From 8 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
126 WWUS74 KJAN 190834 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 334 AM CDT Wed Mar 19 2025 MSZ029>033-038-039-044>046-050>052-191645- /O.EXA.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake- Neshoba-Kemper-Scott-Newton-Lauderdale- Including the cities of Decatur, Columbus, Ackerman, Pearl River, Meridian, Union, Morton, Scooba, Weir, Starkville, De Kalb, Brooksville, West Point, Philadelphia, Newton, Carthage, Mathiston, Eupora, Conehatta, Louisville, Forest, and Macon 334 AM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central, and northeast Mississippi. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047>049-191645- /O.CON.KJAN.WI.Y.0006.250319T1300Z-250320T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Including the cities of Grenada, Tallulah, Winona, Goodman, Isola, North Crossett, Tchula, Cleveland, Ridgeland, West Crossett, Hamburg, Newellton, Winnsboro, Crossett, Durant, Vicksburg, Madison, Carrollton, Rayville, Kosciusko, Epps, Greenville, Yazoo City, Brandon, Indianola, Lake Providence, Vaiden, Anguilla, Pearl, Richland, Ruleville, St. Joseph, Pickens, Rolling Fork, Lexington, Waterproof, Dermott, North Carrollton, Belzoni, Eudora, Bastrop, Jackson, Canton, Mayersville, Oak Grove, Greenwood, Lake Village, and Delhi 334 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EC
018 WWUS74 KJAN 191527 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1027 AM CDT Wed Mar 19 2025 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>037- 040>043-047>049-200000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin- Including the cities of Crossett, Cleveland, Isola, Pearl, Vaiden, Dermott, Winona, Carrollton, Canton, West Crossett, Kosciusko, Vicksburg, North Crossett, Ridgeland, Tchula, Lexington, Epps, Hamburg, Indianola, Pickens, Yazoo City, Rolling Fork, Belzoni, Delhi, Oak Grove, Lake Providence, Durant, Goodman, Newellton, Grenada, Mayersville, Waterproof, Lake Village, Rayville, Jackson, Brandon, Ruleville, Richland, Madison, Greenville, Winnsboro, North Carrollton, St. Joseph, Eudora, Greenwood, Bastrop, Tallulah, and Anguilla 1027 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, north central, northwest, and west central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MSZ029>033-038-039-044>046-050>052-200000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake- Neshoba-Kemper-Scott-Newton-Lauderdale- Including the cities of Morton, Weir, Conehatta, Carthage, Starkville, Macon, Newton, Brooksville, De Kalb, Mathiston, Columbus, Pearl River, Eupora, West Point, Forest, Louisville, Meridian, Decatur, Union, Scooba, Philadelphia, and Ackerman 1027 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central, and northeast Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
371 WWUS74 KJAN 192211 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 511 PM CDT Wed Mar 19 2025 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-200600- /O.EXT.KJAN.WI.Y.0006.000000T0000Z-250320T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- Warren- Including the cities of Lake Village, Waterproof, Vaiden, Cleveland, Epps, Rolling Fork, Yazoo City, North Crossett, Rayville, Tallulah, Eudora, Pickens, Tchula, Lexington, Ruleville, Carrollton, Oak Grove, Mayersville, Vicksburg, St. Joseph, Greenville, Goodman, Lake Providence, Durant, Hamburg, Greenwood, Grenada, Isola, Anguilla, Crossett, West Crossett, Indianola, Dermott, Bastrop, Delhi, Belzoni, Newellton, North Carrollton, and Winnsboro 511 PM CDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western and northwestern portions of central Mississippi. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MSZ028-037-043-048-049-200000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/ Montgomery-Attala-Madison MS-Hinds-Rankin- Including the cities of Madison, Pearl, Richland, Jackson, Brandon, Winona, Ridgeland, Canton, and Kosciusko 511 PM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MSZ029>033-038-039-044>046-050>052-200000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-250320T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake- Neshoba-Kemper-Scott-Newton-Lauderdale- Including the cities of Macon, De Kalb, Louisville, Newton, Meridian, Philadelphia, Brooksville, Mathiston, Pearl River, Columbus, Union, Decatur, Eupora, West Point, Scooba, Carthage, Conehatta, Forest, Morton, Weir, Ackerman, and Starkville 511 PM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Eastern and northeastern portions of central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:31 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 18, 1:31 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Jackson MS 131 PM CDT Tue Mar 18 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1031 AM CDT Tue Mar 18 2025 No major changes have been made to the forecast as it remains on track. Upper level ridging will continue to shift through the southeast today keeping conditions dry throughout the day.This will help temps to warm into the mid to upper 70s by this afternoon./KP/ && .DISCUSSION... Issued at 429 AM CDT Tue Mar 18 2025 Today through Wednesday night: Weather impacts in the short term forecast will primarily be related to gradient winds and a slight chance for a few storms late Wednesday. A shortwave ridge currently crossing the forecast area is bringing dry conditions at least through Wed morning. The ridge and associated surface high will shift to our east resulting in a tightening pressure gradient, and a wind advisory may eventually be needed for portions of the Delta region. For now, will ramp up messaging a bit and add an "elevated" threat area in the HWO graphics. The next shortwave trough and associated cold front will move from west to east cross our area Wednesday afternoon and evening. A few discrete storms could develop ahead of the front and impact mainly northeast portions of the area in what will be a strongly sheared environment, but capping and limited low level moisture transport will make it difficult for any storms to reach severe intensity. With that said, will continue to hold off on messaging this event. /EC/ Thursday through next Monday: Strong cold advection behind the front will usher in a chilly airmass Thursday, and this will lead to a cold start to Friday as temps are expected to drop into the 30s before sunrise. Areas in eastern MS that experience the most effective cooling could see morning frost and will continue to highlight this potential impact in the HWO graphic. High pressure over the southeast will gradually progress eastward over the weekend, resulting in temps warming to the upper 70s/near 80 degrees and increasing moisture. Shower/thunderstorm chances return Sunday afternoon as an upper- lvl trough pushes a cold front into the region. Models suggest decent amount of instability and deep-layer shear may be present to promote some strong to severe storms, however, this system is in the Day 6 timeframe and confidence is too low to introduce a HWO graphic at this time. Additional updates are expect as the system evolves and timeframe gets closer. /SW/ && .AVIATION... (18Z TAFS) Issued at 123 PM CDT Tue Mar 18 2025 VFR conditions will prevail through a majority the period with MVFR possible as we go into daybreak with low stratus developing across the area. Winds will increase into tomorrow with gusts of near 35kts possible and sustained winds of 20+kts peaking from 13Z-0Z thus a wind advisory has been introduced for that timeframe./KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 79 44 61 / 0 40 20 0 Meridian 53 80 44 60 / 0 30 50 0 Vicksburg 58 80 44 61 / 10 30 0 0 Hattiesburg 54 82 46 64 / 0 10 20 0 Natchez 58 79 44 61 / 0 40 0 0 Greenville 58 78 42 58 / 10 20 0 0 Greenwood 57 77 42 58 / 0 40 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && KP/SW/KP
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.